MAUDE Adverse Event Report: PLEXUS MANUFACTURING SDN. BHD. PURITAN BENNETT; CUFF, TRACHEAL TUBE, INFLATABLE

PLEXUS MANUFACTURING SDN. BHD. PURITAN BENNETT; CUFF, TRACHEAL TUBE, INFLATABLE
Model Number 180-03
Medical Device Problem Code No Audible Alarm (1019)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 06/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D10 concomitant product: 2261-2752e tracheostomy tube (ace) (lot# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the tracheostomy tube was accidentally removed from the patient during use.It was stated that the cuff was slightly inflated.When the tube was removed, air was injected in the cuff and spontaneously came out.It was dipped into the water and a pinhole was detected.The cuff pressure was also reported to not alarm or it did not sound when the issue happened.The tube was replaced.
 
Additional Manufacturer Narrative
Additional information: b5, d4, d9, g1, g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that the cuff pressure monitor was reported not alarmed or did not sound when the tube was accidentally removed from the patient during use.The reported issue could not be confirmed.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the trach tube was accidentally removed from the patient during use.It was stated that the cuff was slightly inflated.When the tube was removed, an air was injected in the cuff and spontaneously came out.It was dipped into the water and a pinhole was detected.The cuff pressure was also reported not alarmed or did not sound when the issue happened.The tube was replaced.

Brand Name
PURITAN BENNETT
Common Device Name
CUFF, TRACHEAL TUBE, INFLATABLE
Manufacturer (Section D)
PLEXUS MANUFACTURING SDN. BHD.
bayan lepas fiz, phase ii
bayan lepas,pin 11900
MY  11900
Manufacturer (Section G)
PLEXUS MANUFACTURING SDN. BHD.
bayan lepas fiz, phase ii
bayan lepas,pin 11900
MY   11900
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key19711614
Report Number3004593495-2024-00011
Device Sequence Number8514535
Product Code BSK
UDI-Device Identifier10884521782495
UDI-Public(01)10884521782495(11)231114(21)E234600094
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K202874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number180-03
Device Catalogue Number180-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTES ON H11
Patient SexUnknown